Wildfire, Randall
- When
- January 20, 3:01 PM CST to 7:30 PM CST
- Where
- Randall forecast zone
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.966, -101.897 (the zone’s center; the record gives no point)
The Wayside Road wildfire began about eight miles west of Wayside Texas in Randall county around 1501CST just east of Parsley Road between Farm to Market Road 285 and County Road 418. The wildfire consumed approximately two hundred and ninety-six acres and the cause of the wildfire was determined to be from downed power lines.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Wayside Road wildfire began about eight miles west of Wayside Texas in Randall county around 1501CST just east of Parsley Road between Farm to Market Road 285 and County Road 418. The wildfire consumed approximately two hundred and ninety-six acres and the cause of the wildfire was determined to be from downed power lines. Although no homes were threatened, damaged or destroyed, three out buildings were reported lost. There were no reports of injuries or fatalities from the wildfire. The wildfire was contained between 1900CST and 1930CST and there were a total of five fire departments and other fire agencies that responded to the wildfire, including the Texas A&M Forest Service and the Randall County Fire Department.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jan 20, 11:49 AM CST, 3 hours 12 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1149 AM CST WED JAN 20 2016 .AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS ARE FORECASTED FOR THIS AFTERNOON AND EVENING AT ALL TAF SITES. THE BIGGEST CONCERN WILL BE STRONG AND GUSTY WINDS IN THE 25 TO 35 KT RANGE. A COLD FRONT IS STILL EXPECTED TO ARRIVE BETWEEN 06Z AND 10Z THURSDAY MORNING BRINGING REDUCED CEILINGS IN THE MVFR RANGE...LIGHT SNOW SHOWERS...AND A WIND SHIFT FROM THE NORTH WITH STRONG AND GUSTY WINDS. THURSDAY AFTERNOON WINDS COULD GUST AS HIGH AS 35 TO 38 KTS. LORENZEN && .PREV DISCUSSION... /ISSUED 549 AM CST WED JAN 20 2016/ AVIATION... INCOMING SHORTWAVE TROF WILL BE ACCOMPANIED BY ABUNDANCE OF MID- AND HIGH-LEVEL CLOUDS THIS MORNING...WITH VFR CONDITIONS EXPECTED TODAY AND THIS EVENING. SOUTH AND SOUTHWEST SURFACE WINDS EXPECTED TO GUST INTO THE 25 TO 30 KT RANGE BEGINNING AROUND 15Z TODAY. SHIFT TO NORTHWEST SURFACE WINDS EXPECTED THIS AFTERNOON...WITH LIGHT AND VARIABLE SURFACE WINDS PREVAILING THIS EVENING. COLD FRONT ARRIVES BETWEEN 07Z AND 09Z THURSDAY...WITH GUSTY NORTH SURFACE WINDS COMMENCING WITH FRONTAL PASSAGE. CLOUD BASES MAY DROP INTO MVFR OR IFR RANGE BEFORE 12Z THURSDAY AND SOME LIGHT SNOW MAY ALSO DEVELOP. COCKRELL PREV DISCUSSION... /ISSUED 419 AM CST WED JAN 20 2016/ DISCUSSION... AN ANALYSIS OF WATER VAPOR SATELLITE IMAGERY THIS MORNING INDICATES A SERIES OF SHORTWAVES CONTINUES TO PARADE ACROSS THE COUNTRY IN FAIRLY ZONAL FLOW ALOFT. MID AND HIGH CLOUDS WILL SWEEP ACROSS THE PANHANDLES WITH ONE SUCH SHORTWAVE TODAY. SOME PATCHY FREEZING FOG IS POSSIBLE OFF THE CAPROCK THIS MORNING BEFORE A DEVELOPING SURFACE LOW BRINGS SOUTHWEST WINDS AND WARMER TEMPERATURES TO THE ENTIRE PANHANDLES TODAY. THE NEXT SHORTWAVE TROUGH THEN DIGS QUICKLY SOUTHEASTWARD TONIGHT AS AN UPPER-LEVEL RIDGE BUILDS OVER THE WESTERN CONUS...WITH MODEL GUIDANCE IN GOOD AGREEMENT FOR THE SOUTHERN EXTENT OF THE TROUGH TO PINCH OFF AND DEEPEN AS IT HEADS TOWARD EAST TEXAS. THIS COULD BE JUST ENOUGH TO BRING A FEW RAIN SHOWERS TO THE NORTHEASTERN PANHANDLES THIS EVENING AND A FEW LIGHT SNOW SHOWERS SPREADING SOUTH OVERNIGHT INTO TOMORROW MORNING. HAVE SLIGHT CHANCE POPS GOING THROUGH 12Z THURSDAY...THOUGH ANY SHOWERS THAT DO DEVELOP COULD LINGER INTO MID-MORNING THURSDAY ACROSS THE FAR SOUTH TX PANHANDLE. A COLD FRONT WILL COME PLUNGING DOWN THE EASTERN SIDE OF THE ROCKIES AS THE SHORTWAVE PULLS EAST TOMORROW MORNING. SUSTAINED NORTH WINDS OF 30 TO 35 MPH ARE LIKELY...ESPECIALLY ON THE CAPROCK...WITH GUSTS OF UP TO 50 MPH POSSIBLY MIXING DOWN BEHIND THE STRONG FRONT. WINDS SHOULD EASE BY TOMORROW EVENING. BEYOND TOMORROW...THE UPPER-LEVEL RIDGE BUILDS OVERHEAD FRIDAY INTO SATURDAY. TEMPS WILL WARM TO ABOVE AVERAGE BY THE WEEKEND. MANY LOCATIONS COULD BREAK INTO THE MID 60S ON SATURDAY WITH THE AID OF DOWNSLOPING SOUTHWESTERLY WINDS. GREATER HEATING COULD BE SOMEWHAT LIMITED BY POSSIBLE HIGH CLOUDS SATURDAY AFTERNOON. THE NEXT COLD FRONT THEN LOOKS TO MOVE THROUGH THE AREA SOMETIME SUNDAY NIGHT INTO MONDAY AS A BROADER UPPER-LEVEL TROUGH DIPS INTO THE REGION. EITHER OF A COUPLE SHORTWAVES RIDING AROUND THE TROUGH COULD ALSO BRING A FEW SNOW SHOWERS TO THE PANHANDLES EARLY NEXT WEEK. CURRENTLY HAVE SLIGHT CHANCE ACROSS NORTHERN COUNTIES SUNDAY NIGHT/MONDAY MORNING. OVERALL...MODEL GUIDANCE CONTINUES TO BE IN GOOD AGREEMENT FOR THE NEXT SEVEN DAYS SO HAVE ABOVE AVERAGE CONFIDENCE IN THE FORECAST THROUGH EARLY NEXT WEEK. NF && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 242 PM CST WED JAN 20 2016 OKZ001>003-TXZ001>020-211200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 242 PM CST WED JAN 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR SNOW SHOWERS ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE TONIGHT. SNOWFALL ACCUMULATIONS ARE EXPECTED TO REMAIN AROUND ONE HALF INCH OR LESS AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NORTH WINDS ON THURSDAY COULD APPROACH WIND ADVISORY CRITERIA ACROSS THE WESTERN HALF OF THE COMBINED PANHANDLES. SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS COULD PERSIST INTO THURSDAY AFTERNOON. THERE IS A CHANCE FOR SNOW SHOWERS ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN TEXAS PANHANDLE SUNDAY NIGHT. ANOTHER CHANCE FOR SNOW COMES MONDAY NIGHT FOR THE WESTERN OKLAHOMA PANHANDLE AND THE SOUTHWESTERN PORTION OF THE TEXAS PANHANDLE. DETAILS REGARDING POTENTIAL SNOWFALL AMOUNTS FOR THESE TWO NIGHTS ARE UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. BEAT
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, January 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 610405.